Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 142, NWS Blacksburg, VA

June 28, 2016Amherst County, Appomattox County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 28, 2016, 7:52 PM EDT for Amherst County, Appomattox County, Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2016, 7:52 PM EDT (23:52 UTC)
Expired
Jun 28, 2016, 8:30 PM EDT
In force
38 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Amherst County, VA, Appomattox County, VA

The radar

The Roanoke radar (KFCX), 132 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

259 
WUUS51 KRNK 282352
SVRRNK
VAC009-011-290030-
/O.NEW.KRNK.SV.W.0142.160628T2352Z-160629T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
752 PM EDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN APPOMATTOX COUNTY IN VIRGINIA...
  SOUTHEASTERN AMHERST COUNTY IN VIRGINIA...

* UNTIL 830 PM EDT

* AT 751 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  RIVERVILLE...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  APPOMATTOX...
  BENT CREEK...
  OAKVILLE...
  RIVERVILLE...
  AND STONEWALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3728 7894 3754 7907 3761 7894 3760 7893
      3754 7890 3755 7888 3754 7887 3755 7886
      3740 7868
TIME...MOT...LOC 2351Z 324DEG 9KT 3750 7895 

HAIL...<.75IN
WIND...60MPH
 
$$

WP
3 follow-up statements
182 
WWUS51 KRNK 290004
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
804 PM EDT TUE JUN 28 2016

VAC009-011-290030-
/O.CON.KRNK.SV.W.0142.000000T0000Z-160629T0030Z/
APPOMATTOX VA-AMHERST VA-
804 PM EDT TUE JUN 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR
NORTHERN APPOMATTOX AND SOUTHEASTERN AMHERST COUNTIES...

AT 804 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIVERVILLE...
MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
APPOMATTOX...
BENT CREEK...
OAKVILLE...
RIVERVILLE...
AND STONEWALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3728 7894 3751 7905 3754 7892 3754 7890
      3755 7888 3754 7887 3755 7886 3740 7868
TIME...MOT...LOC 0004Z 324DEG 9KT 3747 7893 

HAIL...0.75IN
WIND...60MPH
 
$$

WP
885 
WWUS51 KRNK 290017
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
817 PM EDT TUE JUN 28 2016

VAC009-290026-
/O.CAN.KRNK.SV.W.0142.000000T0000Z-160629T0030Z/
AMHERST VA-
817 PM EDT TUE JUN 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN AMHERST COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3728 7894 3744 7901 3752 7889 3752 7885
      3740 7868
TIME...MOT...LOC 0016Z 338DEG 19KT 3739 7890 

$$

VAC011-290030-
/O.CON.KRNK.SV.W.0142.000000T0000Z-160629T0030Z/
APPOMATTOX VA-
817 PM EDT TUE JUN 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR
NORTHERN APPOMATTOX COUNTY...

AT 816 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPOUT
SPRING...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
APPOMATTOX...
APPOMATTOX NATIONAL HISTORIC PARK...
OAKVILLE...
STONEWALL...
AND SPOUT SPRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3728 7894 3744 7901 3752 7889 3752 7885
      3740 7868
TIME...MOT...LOC 0016Z 338DEG 19KT 3739 7890 

HAIL...<.75IN
WIND...60MPH
 
$$

WP
677 
WWUS51 KRNK 290031
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
831 PM EDT TUE JUN 28 2016

VAC011-290040-
/O.EXP.KRNK.SV.W.0142.000000T0000Z-160629T0030Z/
APPOMATTOX VA-
831 PM EDT TUE JUN 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHERN APPOMATTOX COUNTY HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3728 7894 3744 7901 3752 7889 3752 7885
      3740 7868
TIME...MOT...LOC 0029Z 324DEG 9KT 3739 7890 

$$

WP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:13 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 28, 7:13 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
713 PM EDT TUE JUN 28 2016

.SYNOPSIS...
A cold front will move through the region tonight and bring a most
welcome break of fair weather to the region for midweek. However, a
chance of showers and thunderstorm will return to the forecast as we
get to the latter portion of the work week, and our weather will become
increasingly unsettled with increasing chances for showers and
thunderstorms through the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 615 PM EDT Tuesday...

Have confined isolated to scattered convection to Amherst to
Charlotte County VA early this evening per latest radar/meso
trends. Vis satellite showing cu field trying to expand southward
along/near the Blue Ridge with another showers popping up a couple
counties south of Watauga. Cannot rule out a sprinkle, but expect
main focus to be over the Virginia piedmont albeit limited
coverage. Drier air slower to arrive as second front still stuck
near the Blue Ridge. Raised dewpoint temperatures mainly in the
eastern forecast area through early evening to account for slower
arrival of lower humidity.

Previous afternoon discussion...

The cold front is making slow but steady progress across the
forecast area and the bulk of precipitation is now east of the
region, with just a few lingering sprinkles across the piedmont.
Will keep some very low POPs out east into this evening for any
stray showers that do manage to tap into a lingering pool of
instability ahead of the front but we look to be dry for the
overnight period. With high soil moisture and expected light
wind/clearing skies early tonight patchy fog is a good bet
especially in the valleys. Lows tonight will be right around
normal for this time of year with readings in the mid/upper 50s
west of the Blue Ridge and mid/upper 60s to the east.

After fog/stratus dissipate Wednesday morning we should be in for a
decent day with high temperatures in the mid/upper 80s east to
mid/upper 70s west. However, the cold front that moves through tonight
will be stalling out just to our south and will start pushing back to
the north by late Wednesday. This will start pushing some showers back
toward northwest North Carolina by late in the day but it currently
looks like we will get through the day dry. Will include some very low
POPs in the grids to cover the situation and show the trend.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 330 PM EDT Tuesday...

Wednesday evening, the departing energy from an upper level
disturbance will allow for the potential for some isolated to
scattered showers and storms across the far southeast portion of the
forecast region. This features is expected to exit the region by
midnight, and with it and remaining shower activity.

High pressure will build into the Upper Ohio Valley with its
influence experience across mainly northern portions of the forecast
area. Concurrently, low pressure will move eastward along the coast
of the Gulf of Mexico. Moisture will start to advect northward along
the east side of this low and enter our region gradually Thursday.
Precipitation chances will increase from south to north with the
best chances across Southside Virginia and neighboring north central
North Carolina by the afternoon.

This pattern will continue into Friday with the focus for
precipitation across primarily the eastern portion of the region. A
small shift eastward in the axis of this precipitation will take
place as high pres an upper level trough moves through the Great
Lakes region. sure begins to nose south into western parts of the
area. By late Friday night, dry weather is expected.

Temperatures during this portion of the forecast will trend slightly
milder each day and be a few degrees within normal.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 330 PM EDT Tuesday...

Low pressure will deepen over northern Texas, and a warm front will
start to develop eastward into the Gulf Coast states. This front
will lift north into our region by Sunday and stall overhead through
early next week. This scenario will set the stage for a return to a
wet pattern. The low over texas will track eastward along the front
and provide increasing dynamics for the potential for heavy rain for
the end of the weekend into early next week.

High temperatures during the period will trend cooler while the low
temperatures will trend higher. By Monday of next week, high
temperatures will be slightly below normal and low will be slightly
above normal.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
As of 710 PM EDT Tuesday...

A shower may affect LWB around 00z, but overall all Terminals will
be dry. There will be a few showers and storms north and east of
LYH as well until 01z. VFR this evening. However, overnight winds
will slacken and ambient moisture is sufficient to generate at
least tempo IFR stratus/fog at most sites. Wednesday morning will
see fog/stratus dissipate with a return to VFR conditions expected
for the latter portion of the TAF period. Winds will generally be
light.

Extended discussion...

Thursday into Sunday, the high will shift to the east and the
region will be within southerly flow again. This pattern will have
the potential of advecting moisture back into the area. Showers
and storms will again be possible yielding areas of sub-VFR
conditions.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...MBS
NEAR TERM...MBS/WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...MBS/WP
Hazardous weather outlook, Jun 28, 4:10 AM EDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 AM EDT TUE JUN 28 2016

NCZ005-006-VAZ044>047-058-059-290815-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
410 AM EDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MARGINAL RISK FOR STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON ACROSS THE PIEDMONT. THE PRIMARY THREAT IS DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>044-507-
508-290815-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
410 AM EDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Jun 28, 6:43 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT TUE JUN 28 2016

VAZ047-282330-
BUCKINGHAM-
643 PM EDT TUE JUN 28 2016

...A STRONG THUNDERSTORM WILL AFFECT
NORTHERN BUCKINGHAM COUNTY...

AT 642 PM EDT...A STRONG THUNDERSTORM WAS OVER SCHUYLER...MOVING
SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CENTENARY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3752 7861 3767 7871 3768 7869 3770 7869
      3768 7866 3768 7864 3771 7865 3775 7862
      3776 7855 3776 7851 3777 7850 3779 7850
      3780 7849 3776 7847 3774 7842 3773 7836
      3772 7833
TIME...MOT...LOC 2242Z 316DEG 12KT 3780 7865

WP
Special weather statement, Jun 28, 6:51 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT TUE JUN 28 2016

VAZ035-282330-
AMHERST-
651 PM EDT TUE JUN 28 2016

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN AMHERST COUNTY...

AT 651 PM EDT...A STRONG THUNDERSTORM WAS OVER LOWESVILLE...MOVING
SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AMHERST...
CLIFFORD...
FORKS OF BUFFALO...
NEW GLASGOW...
AND RIVERVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3778 7911 3779 7909 3778 7907 3773 7907
      3771 7906 3770 7899 3768 7898 3768 7897
      3767 7897 3755 7890 3754 7887 3753 7890
      3752 7889 3750 7892 3768 7924 3780 7912
TIME...MOT...LOC 2251Z 293DEG 17KT 3769 7908

WP
Special weather statement, Jun 28, 7:28 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EDT TUE JUN 28 2016

VAZ035-046-047-290015-
BUCKINGHAM-APPOMATTOX-AMHERST-
728 PM EDT TUE JUN 28 2016

...A STRONG THUNDERSTORM WILL AFFECT
NORTHERN APPOMATTOX...EAST CENTRAL AMHERST AND SOUTHWESTERN
BUCKINGHAM COUNTIES...

AT 727 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW GLASGOW...MOVING
SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AMHERST...
APPOMATTOX...
BENT CREEK...
CLIFFORD...
AND NEW GLASGOW.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3730 7875 3760 7914 3769 7899 3768 7897
      3767 7897 3754 7890 3755 7888 3754 7883
      3756 7882 3757 7881 3758 7883 3759 7883
      3760 7881 3751 7863
TIME...MOT...LOC 2327Z 302DEG 18KT 3758 7898

WP
Special weather statement, Jun 28, 7:29 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
729 PM EDT TUE JUN 28 2016

VAZ047-290015-
BUCKINGHAM-
729 PM EDT TUE JUN 28 2016

...A STRONG THUNDERSTORM WILL AFFECT
EASTERN BUCKINGHAM COUNTY...

AT 729 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUCKINGHAM...MOVING
SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DILLWYN...
CENTENARY...
AND GOLD HILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3744 7839 3740 7844 3767 7862 3773 7847
      3760 7827
TIME...MOT...LOC 2329Z 321DEG 18KT 3762 7850

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:54 PM EDTSpecial Weather StatementRNKCharlotte51 min
Jun 27, 10:17 PM EDTAreal Flood WarningRNKAlleghany, City of Covington6 hr
Jun 28, 9:03 AM EDTSpecial Weather StatementRNKBuckingham57 min
Jun 28, 6:43 PM EDTSpecial Weather StatementRNKBuckingham47 min
Jun 28, 6:51 PM EDTSpecial Weather StatementRNKAmherst39 min
Jun 28, 7:28 PM EDTSpecial Weather StatementRNKAppomattox47 min
Jun 28, 7:29 PM EDTSpecial Weather StatementRNKBuckingham46 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.